MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in internal arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable post-procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in internal arteriovenous fistula.A 7.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during procedure, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable post-procedure.It was further reported that the 80-90% stenosed target lesion was severely tortuous and moderately calcified.Furthermore, the balloon burst during the seventh inflation at 20 atmospheres for 50-60 seconds, and the balloon was removed completely.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Device evaluated by mfr.: gladiator elite 7.0 x80, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the proximal markerband and extending approximately 69mm distally across the balloon material.As per gladiator specification the rated burst pressure for this device is 20 atmospheres.Tactile examination identified no issues on the markerbands.There were no kinks/damage in the shaft and no damaged observed to the tip during the analysis.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17360878
Report Number2124215-2023-38027
Device Sequence Number5205891
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029302988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/21/2023
08/24/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date07/24/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight82 KG